MAUDE Adverse Event Report: RICHARD WOLF GMBH SERRATED SCALLOPED RESECTOR (RESECTOR TOOTHED Ø 3.5MM FOR USE WITH POWER DRIVE A

RICHARD WOLF GMBH SERRATED SCALLOPED RESECTOR (RESECTOR TOOTHED Ø 3.5MM FOR USE WITH POWER DRIVE A
Model Number 89975.0033
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the device is on-going and a follow up report will be submitted when the investigation is complete.
 
Event or Problem Description
On september 05, 2019, richard wolf (b)(4) received the following information: in the course of a knee arthroscopy, the inner part of the shaver broke.During shaving in the notch area of the hoffa's (infrapatellar) fat pad (hfp), the shaver malfunctioned and inspection of the blade revealed that the tip had broken off.The fragment could not be recovered arthroscopically and remained in the patient.X-ray control examinations were carried out.
 
Additional Manufacturer Narrative
The resector was returned to richard wolf gmbh (rw gmbh) for further investigation.In the visual examination, it was found that the stem of the resector was bent by strong pressure being applied on the cutting window.The head of the inner blade was broken and missing.The conclusion of the investigation indicated a handling error.The product was not used as intended.The user is informed in the instructions for use about the correct application of the product.Excessive force application may result in breakage or damage to the product, which may affect its function.Furthermore, the user is advised to carry out a visual inspection and a functional check after each reprocessing and before each use.The user is advised that no missing parts should remain in the patient.A closer examination of the complaint database was carried out from 01.01.2016 to 05.09.2019.During this period (b)(4) resectors (899750033) were sold, and during the period under review there were no further complaints.A product or batch problem is therefore not recognizable.This is an isolated case.Potential hazards were taken into account in risk assessment e5-4 rev.04 with the corresponding severity of harm and probability of occurrence and assessed with an acceptable risk.This rating is still valid considering the current case.The reported issue does not describe a general product problem, non-conformity, negative trend or hitherto unknown hazards.Since the complaint relates to a handling error, a systemic problem is not recognizable and the instructions for use contains adequate warnings relating to the problem described by the customer, no further action is warranted other than the continued monitoring of complaints so that any possible trends can be identified.This case is considered closed, should additional information become available, a follow up report will be submitted.

Brand Name
SERRATED SCALLOPED RESECTOR (RESECTOR TOOTHED Ø 3.5MM FOR USE WITH POWER DRIVE A
Common Device Name
RESECTOR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9263620
Report Number9611102-2019-00030
Device Sequence Number16243091
Product Code HWE
UDI-Device Identifier04055207038253
UDI-Public04055207038253
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080617
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89975.0033
Device Catalogue Number89975.0033
Device Lot Number2704201603
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;